Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 22, NWS Flagstaff, AZ

June 16, 20144 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 16, 2014, 2:12 AM MST for 4 counties in Arizona. It took effect at Jun 17, 2014, 8:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2014, 2:12 AM MST (09:12 UTC)
In effect from
Jun 17, 2014, 8:00 AM MST
Expired
Jun 17, 2014, 9:00 PM MST
In force
13 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3375 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS75 KFGZ 160912
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
212 AM MST MON JUN 16 2014

AZZ004>017-038>040-161815-
/O.NEW.KFGZ.WI.Y.0022.140617T1800Z-140618T0200Z/
/O.CON.KFGZ.WI.Y.0021.140616T1800Z-140617T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
212 AM MST MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. 

* TIMING...STRONGEST WINDS ARE ANTICIPATED 11 AM TO 7 PM MST 
  MONDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH GUSTS FROM AROUND 40 TO 55
  MPH.

* IMPACTS...AREAS OF BLOWING DUST ACROSS NORTHEAST ARIZONA. 
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
7 follow-up statements
648 
WWUS75 KFGZ 161745
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1045 AM MST MON JUN 16 2014

AZZ004>017-038>040-170200-
/O.CON.KFGZ.WI.Y.0021.140616T1800Z-140617T0200Z/
/O.CON.KFGZ.WI.Y.0022.140617T1800Z-140618T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
1045 AM MST MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

* TIMING...STRONGEST WINDS ARE ANTICIPATED FROM 11 AM TO 7 PM MST 
  BOTH MONDAY AND TUESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40 TO 55
  MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
600 
WWUS75 KFGZ 162140
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST MON JUN 16 2014

AZZ004>017-038>040-170300-
/O.EXT.KFGZ.WI.Y.0021.000000T0000Z-140617T0300Z/
/O.EXT.KFGZ.WI.Y.0022.140617T1500Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
240 PM MST MON JUN 16 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 9 PM MST TUESDAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH SUNSET TONIGHT.
  WINDS WILL INCREASE AGAIN TUESDAY MORNING BECOMING STRONG AND
  GUSTY THROUGH TUESDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST 
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
581 
WWUS75 KFGZ 170310
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST MON JUN 16 2014

AZZ004>017-038>040-170600-
/O.EXP.KFGZ.WI.Y.0021.000000T0000Z-140617T0300Z/
/O.CON.KFGZ.WI.Y.0022.140617T1500Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
810 PM MST MON JUN 16 2014

...WIND ADVISORY HAS EXPIRED THIS EVENING...

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST TUESDAY...


* TIMING...STRONG WINDS HAVE DECRESED THIS EVENING. WINDS WILL
  INCREASE AGAIN TUESDAY MORNING BECOMING STRONG AND GUSTY THROUGH
  TUESDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH WILL
  REDEVELOP TUESDAY MORNING.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST 
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
841 
WWUS75 KFGZ 170430
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST MON JUN 16 2014

AZZ004>017-038>040-171230-
/O.CON.KFGZ.WI.Y.0022.140617T1500Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
930 PM MST MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MST
TUESDAY...

* TIMING...WINDS WILL INCREASE AGAIN TUESDAY MORNING BECOMING
  STRONG AND GUSTY THROUGH TUESDAY EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH 
  WILL REDEVELOP TUESDAY MORNING. 

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST 
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
275 
WWUS75 KFGZ 171018
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 AM MST TUE JUN 17 2014

AZZ004>017-038>040-171900-
/O.CON.KFGZ.WI.Y.0022.140617T1500Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
318 AM MST TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MST THIS EVENING...

* TIMING...WINDS WILL INCREASE AGAIN THIS MORNING BECOMING STRONG
  AND GUSTY THROUGH THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 57 MPH
  WILL REDEVELOP THIS MORNING.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST 
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
373 
WWUS75 KFGZ 171843
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1143 AM MST TUE JUN 17 2014

AZZ004>017-038>040-180400-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
1143 AM MST TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNSET
  THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 57 MPH.
  LOCALLY STRONGER WIND GUSTS IN EXCESS OF 57 MPH ARE EXPECTED
  EAST OF THE SAN FRANCISCO PEAKS.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEAST
  ARIZONA. DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES...AND ALONG CROSSWIND PRONE HIGHWAYS INCLUDING
  INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
560 
WWUS75 KFGZ 180400
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST TUE JUN 17 2014

AZZ004>017-038>040-180500-
/O.EXP.KFGZ.WI.Y.0022.000000T0000Z-140618T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
900 PM MST TUE JUN 17 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA THIS EVENING AND
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

HERE ARE SOME OF THE PEAK WIND GUST RECORDED TODAY:
WINSLOW AIRPORT..........72 MPH
FLAGSTAFF AIRPORT........61 MPH
GRAND CANYON AIRPORT.....59 MPH
WINDOW ROCK AIRPORT......54 MPH
PRESCOTT AIRPORT.........50 MPH
SAINT JOHNS AIRPORT......49 MPH

.........OTHER REPORTS..........

DONEY PARK...............72 MPH 
WILLIAMS AIRPORT.........55 MPH
HAPPY JACK...............50 MPH
NAVAJO NATIONAL MON......49 MPH
KYKOTSMOVI (HOPI)........48 MPH
SHOW LOW AIRPORT.........47 MPH
GRAND CANYON NORTH RIM...45 MPH
SEDONA AIRPORT...........45 MPH
SUNSET POINT.............41 MPH


$$


MAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 15, 8:55 PM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 15, 8:55 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
855 PM MST SUN JUN 15 2014

.SYNOPSIS...EXPECT DRY WEATHER ACROSS NORTHERN ARIZONA THROUGH
NEXT SATURDAY. WINDY CONDITIONS ARE EXPECTED AGAIN MONDAY AND
TUESDAY...WITH SPEEDS DECREASING ON WEDNESDAY. TEMPERATURES WILL
BE NEAR OR JUST BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.DISCUSSION...A VERY WINDY AND COOLER PATTERN IS SET TO ARRIVE
MONDAY AND WILL LAST THROUGH WEDNESDAY. THIS IS DUE TO A VERY COLD
AND UNSEASONABLY DEEP MID LEVEL LOW THAT IS NOW ENTERING THE PACIFIC
NORTHWEST. THIS LOW WILL MOVE SOUTHEAST INTO THE NORTHERN GREAT
BASIN MONDAY AND TUESDAY...AND WILL THEN WEAKEN AND MOVE EAST ON
WEDNESDAY OR THURSDAY. VERY DRY AND WINDY CONDITIONS ARE EXPECTED IN
ARIZONA AS A RESULT AND THE PLETHORA OF RED FLAG AND WIND ADVISORY
PRODUCTS THAT ARE ALREADY OUT TELL THAT STORY. NO UPDATES NEEDED
TONIGHT.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE
NEXT 24 HOURS. SW WINDS 10-20KTS OVERNIGHT WILL INCREASE AGAIN AFT
15Z-17Z MONDAY...EXPECT SPEEDS FROM 20-30G45KTS. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER
CONDITIONS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEK. THIS
IS DUE TO A LARGE AND COLD UPPER LOW OVER THE PACIFIC NORTHWEST AND
THE NORTHERN GREAT BASIN.

TONIGHT...GUSTY WINDS WILL SLOWLY DIMINISH THIS EVENING BECOMING
SOUTHWESTERLY 10 TO 20 MPH...WITH POOR OVERNIGHT RELATIVE HUMIDITY
RECOVERY.

MONDAY AND TUESDAY...STRONG SOUTHWEST WINDS ARE EXPECTED ON MONDAY
AND TUESDAY. BREEZY WINDS WILL LIKELY CONTINUE MONDAY NIGHT ACROSS
THE HIGHER TERRAIN. MINIMUM AFTERNOON RELATIVE HUMIDITY WILL BE IN
THE SINGLE DIGITS...WITH POOR OVERNIGHT RECOVERY. THE HAINES INDEX
WILL RANGE FROM MODERATE TO HIGH THROUGH THIS PERIOD. THERE IS A
POSSIBILITY OF A DRY THUNDERSTORM OR TWO ACROSS THE WHITE MOUNTAINS
ON TUESDAY.

ON WEDNESDAY...THE UPPER LOW MOVES EAST ACROSS THE NORTHERN AND
CENTRAL ROCKIES. STRONGER WINDS WILL SHIFT EASTWARD AND BE LIMITED
TO NAVAJO AND APACHE COUNTIES...WHERE THERE REMAINS A THREAT OF
CRITICAL FIRE WEATHER CONDITIONS.

LIGHTER WINDS ARE EXPECTED ON THURSDAY AND FRIDAY...THOUGH THE AIR
MASS WILL REMAIN VERY DRY. THE HAINES INDEX WILL DECREASE TO
MODERATE LEVELS THROUGH THIS PERIOD.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 10 AM TO 8 PM MST MONDAY FOR
AZZ104>118-137>140.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR AZZ104>118-137>140.

WIND ADVISORY FROM 11 AM TO 7 PM MST MONDAY FOR
AZZ004>017-038>040.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON
FIRE WEATHER...DB/PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 15, 3:05 PM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST SUN JUN 15 2014

AZZ004>018-037>040-160700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
305 PM MST SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ACROSS PORTIONS OF NORTHERN ARIZONA INTO THIS EVENING. LOW
RELATIVE HUMIDITY PLUS THE GUSTY WINDS MEAN CRITICAL FIRE WEATHER
CONDITIONS...AND A RED FLAG WARNING IS IN EFFECT FOR MUCH OF
NORTHERN ARIZONA THROUGH EARLY THIS EVENING....SEE PHXRFWFGZ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BOTH
MONDAY AND TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR MONDAY
AND CRITICAL FIRE CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. A
WIND ADVISORY IS ALSO IN EFFECT MONDAY. AREAS OF BLOWING DUST ARE
POSSIBLE ACROSS NORTHEAST ARIZONA.

SLOWER WIND SPEEDS RETURN STARTING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:50 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai31 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.